Discussions that mention cartia

High & Low Blood Pressure board


Hey everyone,
I'm back with more questions. I had asked about Sular in a previous post, now I am asking about Cartia XT. My insurance will not pay for Sular until I try a generic so I started Cartia XT 180 today. On the sheet that my pharmacy always gives which lists possible side effects it said that anyone with liver disease should not take it or be closely monitored. When I was about 12 years old I contracted hepatitis. I'm not sure what type because I was so young. I know they suspect it was from our water supply. Should I be concerned about this or am I looking for monsters under my bed?

Also, I had my sleep study done and they found that I do have sleep apnea. I now have to wear a CPAP anytime I sleep. Hopefully this will help some with my blood pressure. I go back to the doctor on the 23rd of this month. I will get the results of my lipid panel and new bp readings. Pray that things have changed for the better.

Thanks,
Lizabug
Liza,
First off, Sular (nisoldipine) and Cartia (diltiazem) are very different calcium channel blockers and neither is a generic.

A person with a long ago case of Hep-A really (food and water borne) doesn't have much to worry about. It goes away fast without much residual damage. I had it 30 years ago and my liver enzymes are always fine.

Personallly, I think you will be happpier with the diltiazem than the nisoldipine...a lot of people do pretty well on it. Your dosage is medium light.
Thanks Lennin, I am having a hard time with the Cartia it seems. I am so wiped out I can hardly function. I am experiencing constipation to the point that I have to take a laxative in order to have a bowel movement. My heart does this funny thing where it seems to stop and start really wierd and when that happens I get an all over weakness. I am returning to the doctor this afternoon even though my appointment isn't until the 23rd. I just feel so terrible that I can no longer go on like this. My husband has said to just stop taking the meds but I no better than to do that since it could cause a heart attack or stroke if I stop suddenly. I know that hb meds help prevent major damage but the side effects for me seem to happen with any I have tried. Surely there has to be a better solution somewhere. I just haven't found it yet.

Liz